Shape and period of limit cycles bifurcating from a class of Hamiltonian period annulus

R. Prohens, J. Torregrosa

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)

Abstract

© 2012 Elsevier Ltd In this work we are concerned with the problem of shape and period of isolated periodic solutions of perturbed analytic radial Hamiltonian vector fields in the plane. Françoise developed a method to obtain the first non vanishing Poincaré–Pontryagin–Melnikov function. We generalize this technique and we apply it to know, up to any order, the shape of the limit cycles bifurcating from the period annulus of the class of radial Hamiltonians. We write any solution, in polar coordinates, as a power series expansion in terms of the small parameter. This expansion is also used to give the period of the bifurcated periodic solutions. We present the concrete expression of the solutions up to third order of perturbation of Hamiltonians of the form H=H(r). Necessary and sufficient conditions that show if a solution is simple or double are also presented.
Original languageEnglish
Pages (from-to)130-148
JournalNonlinear Analysis, Theory, Methods and Applications
Volume81
DOIs
Publication statusPublished - 1 Apr 2013

Keywords

  • Bifurcation of limit cycles
  • Polynomial differential equation
  • Shape, number, location and period of limit cycles

Fingerprint Dive into the research topics of 'Shape and period of limit cycles bifurcating from a class of Hamiltonian period annulus'. Together they form a unique fingerprint.

Cite this